Alert archive / Nevada / Lake Wind Advisories in 2021

Lake Wind Advisory 31, NWS Reno, NV

May 7, 20214 counties in Nevada

NWS Reno, NV issued this lake wind advisory at May 7, 2021, 8:35 AM PDT for 4 counties in Nevada. It took effect at May 7, 2021, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 7, 2021, 8:35 AM PDT (15:35 UTC)
In effect from
May 7, 2021, 12:00 PM PDT
Expired
May 7, 2021, 8:00 PM PDT
In force
8 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 3.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

810 
WWUS75 KREV 071535
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
835 AM PDT Fri May 7 2021

NVZ004-080300-
/O.NEW.KREV.LW.Y.0031.210507T1900Z-210508T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
835 AM PDT Fri May 7 2021

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR PYRAMID LAKE...

* WHAT...Northwest winds 15 to 20 mph with gusts up to 30 mph 
  expected. Waves 1 to 3 feet.

* WHERE...Pyramid Lake.

* WHEN...From noon today to 8 PM PDT this evening.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
1 follow-up statement
486 
WWUS75 KREV 080246
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
746 PM PDT Fri May 7 2021

NVZ004-080400-
/O.EXP.KREV.LW.Y.0031.000000T0000Z-210508T0300Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
746 PM PDT Fri May 7 2021

...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
PYRAMID LAKE...

Winds are beginning to decrease across the region this evening,
but lake waters will remain choppy for the next few hours.

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at May 7, 3:29 AM PDT, 5 hours 6 minutes earlier.

Area forecast discussion, May 7, 3:29 AM PDT, 5 hours 6 minutes before
Area Forecast Discussion
National Weather Service Reno NV
329 AM PDT Fri May 7 2021

.SYNOPSIS...

Breezy northwest breezes will prevail today along with cooler
temperatures through the weekend. An isolated shower or two is not
out of the question this afternoon. Next week will feature warm
conditions with light winds.

&&

.SHORT TERM...

A band of light showers continues to steadily track eastward across
eastern Pershing and Churchill counties early this morning as an
upper-level trough moves across the region. These mainly virga
showers will weaken and shift eastward this morning with mainly
cooler conditions and breezy west-northwest winds being the main
weather highlight today. Gusts won't be anything out of the
ordinary but still could see some gusts near 30 mph which could
result in choppy conditions across areas lakes along with some
cross winds issues for high profile vehicles.

The increased instability in the axis of the trough combined with
some modest jet dynamics on the backside of the trough may pop a
few additional light showers across portions of Lassen, Plumas,
and Washoe counties this afternoon.

Temperatures will also cool by about 5-7 degrees today with 70s
across western Nevada and 60s across the Sierra. Temperatures will
cool a few additional degrees on Saturday with some freezing
temperatures possible across Sierra valleys Saturday morning with
otherwise seasonable daytime highs and lighter northerly breezes
prevailing Saturday afternoon. Fuentes

.LONG TERM...

A large scale trough over the Great Basin will keep temperatures
near normal Sunday into Monday with light to moderate northerly
breezes. Temperatures will warm up significantly by midweek as
ridging builds over the west coast with daytime highs reaching back
into the mid 80s for the valleys.

Light easterly winds are forecast for the beginning of the week with
a return to westerly zephyr afternoon breezes by midweek as the
warmer temperatures return. We could see another trough passage near
the end of next week, but the most likely outcome would be the
potential for a day or two of breezier winds, light showers near the
Oregon border and a moderation in temperatures. -Zach

&&

.AVIATION...

VFR conditions can be expected today with some gusty W-NW winds this
afternoon reaching 20-25 kts. Areas of light to moderate
turbulence will be possible with lighter breezes prevailing on
Saturday. Fuentes

&&

.REV Watches/Warnings/Advisories...
NV...None.
CA...None.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

Nearby

Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.